ADERMATITIS following therapy with a trivalent arsenical is rarely followed by a similar intolerance to a pentavalent arsenical, such as tryparsamide.1 However, a polyvalent sensitivity must be considered in all cases, especially in the case of patients with a previous arsenical dermatitis.
A mild dermatitis following tryparsamide was first reported in 1924, and treatment was continued without further intolerance.2 Dermatitis of severer or of exfoliative nature has been reported.3 Milder dermatoses were observed by others.4 Urticarial reactions,5 fixed drug eruptions,6 papular dermatitis,7 herpes zoster8 and onychoptosis9 have also been noted.
A review of the few reported cases reveals that an exfoliative dermatitis following use of tryparsamide had been preceded by a dermatitis due to a trivalent arsenical in 67 per cent of the cases. The use of patch tests following the tryparsamide dermatitis indicated polyvalent sensitivities in all patients
UNDERWOOD LJ. EXFOLIATIVE DERMATITIS DUE TO POLYVALENT ARSENICAL SENSITIVITY: Report of a Case. Arch Derm Syphilol. 1946;54(3):330–332. doi:10.1001/archderm.1946.01510380077009
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: